Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What causes rib pain after an asthma attack?

User rating for this question
Excellent
Answered by

Geriatrics Specialist
Practicing since : 2012
Answered : 384 Questions
Question
I have asthma and I take a inhaled steroid and I have an inhaler for when I run. I also have the asthma attacks even when im not running. After I have an asthma attack, for a few days my chest hurts and I have to spots under my ribs that really hurt. what is causing this and what can I do to help it?
Posted Tue, 22 Apr 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Surendiran Gaj 50 minutes later
Brief Answer: Spirometry and PEFR. avoid NSAID for pain. Detailed Answer: Hello there, Nice to meet you there, I read your query. As you are experiencing asthmatic symptoms both at rest and exertion, I need you to do a spirometry and PEAK EXPIRATORY FLOW RATE[PEFR], to know the severity of your condition. As you are already on steroids, both the tests I maintained above helps to regularize the dose and drugs for asthma as you are having frequent attacks .so it is mandatory to change the drugs and its dose in order to prevent frequent attacks and increase your condition of health. The pain after the asthmatic attack are mainly due to excess exertion of diaphragm and respiratory muscle [resulting painful ribs and its surrounding regions]. Painkillers have to be used with caution in your condition. Avoid usage of pain killers like aspirin and other NSAIDs, since it worsen the asthmatic condition, but the usage of Tylenol[acetaminophen] and other steroids can be tried under physician supervision to reduce the pain. Try to avoid the causative factor like allergens, which triggers the episode. Visit your treating physician if your symptoms are worsening. Hope helped you, Feel free to ask future queries. Take care. Dr.surendiran.g
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor